MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL EU 4.5X22MM STENT 12 MM DW TIP; INTRACRANIAL NEUROVASCULAR STENT

MEDOS INTERNATIONAL SARL EU 4.5X22MM STENT 12 MM DW TIP; INTRACRANIAL NEUROVASCULAR STENT
Model Number 641CF3575
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a stent assist embolization, a 4.5x22mm enterprise intracranial neurovascular stent (enc452212, lot unknown) became impeded in the unspecified microcatheter (mc) and could not advance anymore.The physician tried to withdraw the stent but felt resistance and it could not be retracted.Then doctor removed the stent with the microcatheter together and switched to a new stent to complete the surgery (the microcatheter was not replaced and it was in good condition).There was no patient injury report.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Lot #: the lot number was not reported.Initial reporter name and address: initial reporter phone: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, b5, d4, g3, g6, h2 and h10.Section b5: additional information received indicated that the microcatheter was not replaced and it was in good condition.There was no cerebral target position loss.They were not able to torque the device.There was no evidence of physical material within the device.The resistance was first felt and the body/shaft of the device.No other devices were successfully used with the concomitant device prior to the encountered resistance.There were no significant procedural delays due to the event.The target vessel/site being treated was stenosis to the midbrain.Lot number 6812600 was provided; however, further clarification has been requested from the account as it does not correspond to the device involved.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, d4, g3, g6, h2, h4 and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Updated sections on this medwatch: b4, g3, g6, h2, h3, h6 and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a stent assist embolization, a 4.5x22mm enterprise intracranial neurovascular stent (enc452212, 6812660) became impeded in an unspecified microcatheter (mc) and could not advance anymore.The physician tried to withdraw the stent but felt resistance and it could not be retracted.Then the doctor removed the stent with the microcatheter together and switched to a new stent to complete the surgery.The prowler select plus microcatheter was not replaced and it was in good condition.There was no patient injury report.Additional information received indicated that there was no cerebral target position loss.They were not able to torque the device.There was no evidence of physical material within the device.The resistance was first felt and the body/shaft of the device.No other devices were successfully used with the concomitant device prior to the encountered resistance.There were no significant procedural delays due to the event.The target vessel/site being treated was stenosis to the midbrain.The device was discarded; therefore, no further investigation can be performed.A device history record (dhr) was performed, and it indicated this product was final inspection tested at lake region medical and was determined to be acceptable.With the information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.Impeded in the microcatheter is a known potential issue associated with the use of the device.The ifu instructs to advance the delivery wire to transfer the stent from the introducer into the infusion catheter.Warns that the delivery wire should not be torqued to gain access into the aneurysm.Continue advancing the delivery wire into the infusion catheter until the distal edge of the delivery wire reference marker (150 cm from the delivery wire distal tip) enters the introducer.Loosen the rhv locking ring, remove the introducer, and set it aside.Note: fluoroscopy may be used up to this point at the physician¿s discretion.Warns to not apply undue force if resistance is encountered at any point during stent manipulation.Withdraw the unit and advance a new one.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint devices; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.A non-sterile eu 4.5x22mm stent 12 mm dw tip was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was observed that the stent was returned detached from the delivery wire.The delivery wire was separated into two fragments.The stent component was inspected under microscopic magnification, it was observed that one of the flared ends had a bent condition.The distal fragment of the delivery wire was noted to be in a kinked condition next to the marker band.The impeded condition, as reported, could not be tested in the lab due to the stent detachment and delivery wire breakage; however, the kink noted on the delivery wire fragment, and the bent condition of the stent suggests excessive manipulation as a result of the impeded condition.The complaint event documented that the stent became impeded in the unspecified microcatheter (mc) and could not advance anymore; it is possible that excessive force may have inadvertently been exerted on the enterprise system to make the stent pass through the microcatheter, bending the delivery wire to accommodate the stent which ultimately broke off, and the stent got damage.It is possible that clinical and procedural factors, including device manipulation and vessel characteristics, may have contributed to the reported failure.The customer complaint was confirmed.Since the concomitant microcatheter was not submitted for evaluation and product information was not provided, no further evaluation could be conducted.However, there is no indication that the issues reported in the complaint result from a defect inherently related to the enterprise device.A device history record (dhr) of lot number 6812660 was performed, and it indicated this product was final inspection tested at lake region medical and was determined to be acceptable.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: do not apply undue force if resistance is encountered at any point during stent manipulation.Withdraw the unit and advance to a new one.A device history record (dhr) was performed and it indicated this product was final inspection tested at lake region medical and was determined to be acceptable.Approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
EU 4.5X22MM STENT 12 MM DW TIP
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14602923
Report Number3008114965-2022-00405
Device Sequence Number6177474
Product Code NJE
UDI-Device Identifier10878528009495
UDI-Public10878528009495
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
H60001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2023
Device Model Number641CF3575
Device Catalogue NumberENC452212
Device Lot Number6812660
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2022
Supplement Date Received by Manufacturer06/20/2022
07/12/2022
08/29/2022
10/17/2022
Initial Report FDA Received Date06/06/2022
Supplement Report FDA Received Date07/12/2022
08/01/2022
08/29/2022
11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MICROCATHETER
Patient SexUnknown